Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 29, NWS Corpus Christi, TX

July 11, 2012Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 11, 2012, 12:31 PM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2012, 12:31 PM CDT (17:31 UTC)
Expired
Jul 11, 2012, 2:30 PM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 12:32 PM CDTFLASH FLOOD6 Sw Port Lavaca, TXMINOR FLOODING OVER A WOODEN BRIDGE ALONG MATSON ADDITION...NEAR CHOCOLATE BAYOU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WGUS54 KCRP 111731
FFWCRP
TXC007-057-391-111930-
/O.NEW.KCRP.FF.W.0029.120711T1731Z-120711T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1231 PM CDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
  CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 230 PM CDT

* AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  FROM BAYSIDE NORTHEAST TO SEADRIFT AND PORT LAVACA. DOPPLER RADAR  
  ESTIMATED 2 INCHES OF RAIN HAS FALLEN SINCE 1130 AM NORTH OF
  HOLIDAY BEACH TO NEAR AUSTWELL AND NEAR KAMEY. RAINFALL RATES
  OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THE THUNDERSTORMS
  IN THIS AREA...WITH AN ADDITIONAL 2 TO 5 INCHES POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT
  LAVACA...PORT OCONNOR...SEADRIFT...ALAMO BEACH...ARANSAS NATIONAL
  WILDLIFE REFUGE AND GREEN LAKE. SOME CREEKS THAT WILL EXPERIENCE 
  FLOODING INCLUDE...CHOCOLATE BAYOU...SIXMILE CREEK AND COLOMA      
  CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

&&

LAT...LON 2862 9635 2856 9651 2846 9640 2839 9638
      2830 9650 2809 9685 2813 9701 2810 9705
      2813 9702 2818 9703 2810 9719 2810 9728
      2851 9697 2849 9692 2851 9689 2860 9690
      2870 9665 2860 9660 2869 9658 2868 9635

$$

TMT
1 follow-up statement
550 
WGUS74 KCRP 111834
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
134 PM CDT WED JUL 11 2012

TXC007-057-391-111930-
/O.CON.KCRP.FF.W.0029.000000T0000Z-120711T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARANSAS-CALHOUN-REFUGIO-
INCLUDING THE CITIES OF...PORT LAVACA...PORT OCONNOR...SEADRIFT
134 PM CDT WED JUL 11 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN ARANSAS...EASTERN REFUGIO AND CALHOUN COUNTIES...

AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPELR RADAR INDICATD
SHOWERS AND A FEW THUNDERSTORMS PRODUCING HEAVY RAIN FROM NEAR LAMAR 
NORTHEAST TO AROUND SEADRIFT. LOCAL LAW ENFORCEMENT OFFICIALS 
REPORTED FLOODING NEAR THE MATSON ADDITION ALONG CHOCOLATE BAYOU
SOUTHWEST OF PORT LAVACA. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES
WILL BE POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO
BEACH...ARANSAS NWR...GREEN LAKE...HOLIDAY BEACH...INDIANOLA AND 
KAMAY. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SPRING
CREEK...CHOCOLATE BAYOU AND COLOMA CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 2862 9635 2856 9651 2846 9640 2839 9638
      2830 9650 2809 9685 2813 9701 2810 9705
      2813 9702 2818 9703 2810 9719 2810 9728
      2851 9697 2849 9692 2851 9689 2860 9690
      2870 9665 2860 9660 2869 9658 2868 9635

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 10:12 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 11, 10:12 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 AM CDT WED JUL 11 2012

.DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE
VICTORIA CROSSROADS REGION. ABUNDANT MOISTURE WITH PRECIPITABLE
WATER VALUES AROUND 2.3 INCHES...THE WEAK MID LEVEL SHEAR AXIS
ALONG WITH THE WEAK SURFACE BOUNDARY OVER THE COASTAL PLAINS WILL
MAINTAIN FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE AFTERNOON.
THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN SINCE YESTERDAY WITH
CORRESPONDING FLASH FLOOD GUIDANCE FALLING DUE TO SATURATED
CONDITIONS. EXPECT ACTIVITY WILL SLOWLY SHIFT TO THE SOUTHWEST
INTO THE BRUSH COUNTRY THIS AFTERNOON INTO THIS EVENING. THE LATEST
MODELS INDICATE THE LOW LEVEL CONVERGENCE MAXIMUM MOVING BACK INTO
THIS REGION. KEPT THE MENTION OF LOCALLY HEAVY RAIN FOR ALL AREAS
TODAY. RAISED POPS SLIGHTLY AND LOWERED THE MAX TEMPS OVER THE
NORTHEAST AREAS ESPECIALLY.

&&

.PREV DISCUSSION... /ISSUED 642 AM CDT WED JUL 11 2012/

DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW.

AVIATION...CONVECTION ONGOING ACROSS THE EAST THIS MORNING AND
ALONG THE IMMEDIATE COASTLINE. DO EXPECT AN INCREASE IN CONVECTION
AREA WIDE AFTER 18Z...LASTING THROUGH THE EVENING. IN THE MEAN
TIME...A MID/HIGH CLOUD DECK ABOVE 10KFT WILL PERSIST ACROSS THE
REGION. THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND
WINDS GUSTS UP TO 30KTS AT TIMES...ALONG WITH BRIEF LOWERING OF
CIGS/VSBYS. A LULL IN ACTIVITY IS EXPECTED TONIGHT...THEN
ADDITIONAL CONVECTION EXPECTED AFTER 06Z THURSDAY...YET CONFIDENCE
REMAINS LOW. OVERALL...DESPITE THE CONVECTION...VFR CONDITIONS
WILL PERSIST.

PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 11 2012/

SHORT TERM (TODAY THROUGH THURSDAY)...WILL CONTINUE DECENT
CHANCES FOR PRECIPITATION ACROSS THE REGION TODAY AS WEAK TROUGH
AXIS REMAINS ACROSS THE REGION. THIS FEATURE WILL CONTINUE TO TAP
INTO DEEP MOISTURE WITH PWAT VALUES BETWEEN 2.0-2.3 INCHES ACROSS
MUCH OF SOUTH TEXAS. CONVECTION ALREADY EVIDENT ON RADAR THIS
MORNING...AND WITH A BIT OF HEATING EXPECTED THIS AFTERNOON ALONG
WITH A WEAK FRONTAL BOUNDARY STALLED TO THE NORTH ADDITIONAL
CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GIVEN
THE MOISTURE PROFILE...CANNOT RULE OUT LOCALLY HEAVY RAINFALL
TODAY. TAPPER OFF PRECIPITATION CHANCES TONIGHT WITH THE LOSS OF
HEATING...HOWEVER AFTER MIDNIGHT ANOTHER ROUND OF CONVECTION MAY
DEVELOP ACROSS NORTHERN AREAS. FOR THURSDAY...A BIT LESS LIFT IS
FORECAST WITH LESS OMEGA OVER THE REGION. HOWEVER...THE VERY DEEP
MOISTURE WILL REMAIN IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR
MUCH OF THURSDAY GIVEN A FEW MORE BREAKS IN THE CLOUDS AND A BIT
MORE HEATING. WITH RESPECT TO TEMPERATURES...WELL THEY ARE JUST AS
TRICKY AS THE PRECIPITATION FORECAST. WILL KEEP CONDITIONS WARMEST
OUT WEST WITH A MORE BREAKS IN THE MID/HIGH LEVEL CLOUDS AND
COOLEST ACROSS THE NORTHEAST WHERE CLOUD COVER AND BETTER RAIN
CHANCES SHOULD HOLD TEMPERATURES DOWN THE MOST. SIMILAR CONDITIONS
FOR THURSDAY...YET LESS RAINFALL EXPECTED SO HAVE TEMPERATURES
SLIGHTLY WARMER.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...KEEPING A MENTION OF
RAIN THROUGH THE FORECAST PERIOD ALTHOUGH THERE COULD BE A BRIEF
LULL IN RAINFALL MAINLY OVER THE WESTERN AREAS ON FRIDAY AND INTO
SATURDAY AS SOME DRIER AIR DOES TRY TO COME IN FROM THE NORTHWEST.
HOWEVER...BY THE WEEKEND...BETTER MOISTURE STARTS TO COME BACK AS
ANOTHER UPPER LOW MOVES INTO THE AREA AND BRINGS BETTER MOISTURE
BACK TO SOUTH TEXAS (ECMWF SHOWING THIS THE BEST ESPECIALLY THE
MOISTURE). AS A RESULT...WILL INCREASE POPS SLIGHTLY MAINLY OVER THE
EASTERN AREAS FOR THE WEEKEND AND KEEP MORE OF A DIURNAL TREND WITH
THE CONVECTION THROUGH THE FIRST PART OF THE WEEK. MODELS BEGIN TO
PUSH UPPER LOW FARTHER WEST ON TUESDAY SO IMPACTS MAY BE A BIT LESS.
NEVERTHELESS...GIVEN THE MOISTURE FIELDS WILL KEEP CHANCE POPS GOING
OVER THE NORTHEAST FOR TUESDAY FOR MORE SEA-BREEZE ACTIVITY...WITH
LOWER CHANCES A BIT FARTHER WEST (MAY NEED TO INCREASE POPS FARTHER
WEST ON TUESDAY BUT FOR NOW WILL HOLD OFF). WITH CLOUDS CONTINUING
AROUND THE AREA AM EXPECTING TEMPERATURES TO BE NEAR TO SLIGHTLY
BELOW NORMAL...ALTHOUGH IT COULD BE TRICKY AS ENOUGH SUN FOR A
COUPLE HOURS COULD RAISE TEMPERATURES PRETTY FAST. FOR HIGHS...
GENERALLY WENT WITH A BLEND OF MODEL AND BIAS-CORRECTED
NUMBERS...GENERALLY STAYING NEAR OR ON THE COOLER SIDE OF MOS. LOWS
SHOULD BE RELATIVELY NEAR TO SLIGHTLY ABOVE NORMAL GIVEN THE
MOISTURE PROFILES BUT GENERALLY LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  77  91  75  90  /  70  30  50  20  30
VICTORIA          82  74  88  74  89  /  90  50  50  20  40
LAREDO            94  79  96  77  95  /  60  50  30  20  20
ALICE             90  76  93  74  91  /  80  40  40  20  30
ROCKPORT          86  80  88  78  89  /  80  40  50  30  30
COTULLA           91  77  94  74  95  /  80  50  30  20  10
KINGSVILLE        91  76  94  75  92  /  70  40  40  20  30
NAVY CORPUS       86  79  89  79  89  /  70  30  40  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

GM...NONE.

&&

TMT/89...SHORT TERM/UPDATE
Hazardous weather outlook, Jul 11, 10:29 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1029 AM CDT WED JUL 11 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-120015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1029 AM CDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE VICTORIA CROSSROADS
AREA. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL
CONTINUE OVER THIS AREA TODAY. THIS COULD LEAD TO FLASH FLOODING
NORTHEAST OF A LINE FROM ROCKPORT TO CHARCO WHERE THE GROUND IS
ALREADY SATURATED. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
THROUGH TONIGHT FOR THE REST OF SOUTH TEXAS ALSO...WITH FLOODING
OF URBAN AREAS AND SMALL STREAMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS
THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A
FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/RG/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:44 AM CDTAreal Flood AdvisoryCRPVictoria91 min
Jul 11, 8:56 AM CDTFlash Flood WarningCRPGoliad, Victoria2 hr
Jul 11, 9:59 AM CDTFlash Flood WatchCRPAransas, Calhoun, Goliad, Refugio, Victoria29 hr
Jul 11, 10:36 AM CDTFlash Flood WarningCRPCalhoun114 min
Jul 11, 10:59 AM CDTFlash Flood WarningCRPGoliad, Victoria2 hr
Jul 11, 11:25 AM CDTAreal Flood AdvisoryCRPAransas, Refugio50 min
Jul 11, 1:53 PM CDTAreal Flood AdvisoryCRPBee52 min
Jul 11, 2:21 PM CDTFlash Flood WarningCRPVictoria84 min
Jul 11, 2:29 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio2 hr
Jul 11, 4:26 PM CDTAreal Flood WarningCRPCalhoun3 hr

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.